Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 87, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 31, 2009, 3:41 PM EDT for Capitol Planning Region, Connecticut. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2009, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 31, 2009, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 311941
SVRBOX
CTC003-312015-
/O.NEW.KBOX.SV.W.0087.090731T1941Z-090731T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 415 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
SOUTHINGTON...OR NEAR WATERBURY...AND MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE... BERLIN
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. REMAIN
CALM...BUT GO INDOORS TO A SAFE PLACE NOW...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM IN A STRONG BUILDING. STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT.
LAT...LON 4160 7293 4164 7261 4163 7262 4162 7270
4160 7272 4159 7275 4158 7276 4158 7279
4155 7282 4157 7284 4155 7285 4155 7287
4156 7289 4156 7295
TIME...MOT...LOC 1940Z 261DEG 32KT 4155 7302
$$
FIELD1 follow-up statement
000
WWUS51 KBOX 312006
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT FRI JUL 31 2009
CTC003-312015-
/O.CON.KBOX.SV.W.0087.000000T0000Z-090731T2015Z/
HARTFORD CT-
406 PM EDT FRI JUL 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL HARTFORD COUNTY...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERLIN AND
MERIDEN...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT.
&&
LAT...LON 4161 7278 4163 7268 4164 7261 4163 7262
4162 7270 4160 7272 4159 7275 4158 7276
4158 7278
TIME...MOT...LOC 2005Z 256DEG 31KT 4156 7275
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:02 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 31, 3:02 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EDT FRI JUL 31 2009
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE EASTERN SEABOARD...KEEPING THE
REGION IN A WARM AND HUMID AIRMASS THROUGH AT LEAST EARLY NEXT WEEK.
SEVERAL WEAK FRONTS WILL PUSH ACROSS THE REGION...EITHER DISSIPATING
ACROSS THE WATERS OR PUSHING BACK TO THE NORTH. EACH FRONT WILL
BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
RAINFALL AND A LOW PROBABILITY OF SEVERE WEATHER.
&&
.NEAR TERM /UNTIL 3 AM SATURDAY MORNING/...
MAIN FORECAST CONCERNS FOR TODAY AND TONIGHT REVOLVE AROUND THE
POTENTIAL FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS.
223PM: EXPANDED FFA SWD INTO HFD COUNTY/TOLLAND COUNTY BASED ON NEW
LINE...HIGH PWATS AND THIS MORNINGS NRLY 2INCHES OF RAIN IN HFD
COUNTY.
1250 PM: UPDATED FOR FFA NW MASS AND SW NH WHERE EXCESSIVE RAIN JUST
OCCURRED ABOUT 36 HOURS AGO AND THE ONCOMING EXCESS HEADING THERE
NOW.
NOON...NO SIGNIFICANT CHANGE IN FCST THINKING. RFALL NR 2 INCHES IN A
FEW SPOTS OF HFD COUNTY THIS MORNING BUT NOW LETTING UP. RERBDL
POSTED. ZONES AS POSTED LOOK REASONABLE TO ME.
1030AM: FLOOD ADVISORY POSTED. BRIEF RFALL RATES MAY BE NEAR 3
INCHES/HOUR BUT ACTUAL HOURLY RFALL OF AROUND 1.3 INCHES. THIS DUE TO
FAIRLY FAST NEWD MOVEMENT.
938 AM: SKYWARN IN THE OFFICE AT 11AM TO ASSIST IN ANY SVR/FF REPORTS
ETC. PUBLIC PRODUCTS UPDATED FOR SHOWERS AND HEAVY THUNDERSTORMS THIS
MORNING IN THE INTERIOR.
912AM: PREV FCST LOOKS GOOD. ANALYZING 12Z OKX SOUNDING AND 03Z SREF
PROBS FOR CAPE...1 INCH RAINS...06Z GEFS PROBS FOR 1 INCH RAINS AND
THE 06Z GFS/NAM/00Z RGEM/GGEM/UK/EC... I DONT THINK MUCH IF ANY SVR
HERE TODAY DUE TO CLOUD CVR/SHOWERS AND LACK OF INSTABILITY..
COULD SEE SMW STORMS E COASTAL EMA ARD 18Z-21Z AND IF WE ARE TO GET
SVR...I THINK CONFINED TO CT RI 16Z-21Z.
AS FOR FLOODING POTENTIAL RAINS...FIRST BATCH NYS/VT TO CENTRAL PA AND THE
EVENING BATCH I THINK S COAST OR SOUTHWARD TOWARD BETTER INSTABILITY.
WILL UPDATE AS NEEDED... PLS MONITOR SWODY1 AND SWOMCDS.
FROM THE 4AM DISCUSSION BELOW:
A SHORT WAVE TROUGH WILL APPROACH FROM THE WEST TODAY...AND WILL
RESULT IN RAPIDLY INCREASING CLOUDS THIS MORNING AND INCREASING
CHANCES OF SHOWERS FROM WEST TO EAST. AS THE LOW LEVEL JET INCREASES
FROM THE SOUTHWEST...HIGH DEWPOINTS WILL QUICKLY ADVECT NORTHWARD
INTO SOUTHERN NEW ENGLAND ONCE AGAIN. INTRODUCED CHANCE POPS FOR
SHOWERS STARTING THIS MORNING IN THE WEST...INCREASING QUICKLY TO
LIKELY AND CATEGORICAL BY EARLY AFTERNOON PRETTY MUCH EVERYWHERE.
HELD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW...BASICALLY FOLLOWING
THE REASONING OF THE PREVIOUS SHIFT. PWATS WILL INCREASE ABOVE 2
INCHES PRETTY RAPIDLY TODAY. THEREFORE...SHOWERS AND THUNDERSTORMS
WILL CERTAINLY BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AS THE
AFTERNOON PROGRESSES...AND WILL ALMOST CERTAINLY RESULT IN MINOR
URBAN AND SMALL STREAM FLOODING. HOWEVER...THE FOCUS FOR SERIOUS
FLASH FLOODING DOES NOT SEEM COMPLETELY CLEAR RIGHT NOW. THE HEAVIEST
RAINS MAY COME IN TWO WAVES...ONE ACROSS THE WESTERN/NORTHERN ZONES
THIS AFTERNOON...BUT THAT FOCUS MAY SHIFT AWAY FROM THAT REGION THIS
EVENING AS MORE ROBUST CONVECTION POTENTIALLY MOVES FROM THE NJ/NYC
AREA AND ACROSS OUR SOUTHERN ZONES. THE MID LEVEL FLOW WILL INCREASE
MARKEDLY TODAY AND THE SYSTEM LOOKS TO BE QUITE TRANSIENT. IN
ADDITION...MUCH OF SNE ESCAPED THE REAL HEAVY RAINS FROM THE LAST
SYSTEM. THEREFORE...AT THIS TIME WE ARE HOLDING OFF ON ANY FLASH
FLOOD WATCH ISSUANCES. THAT SAID...ISOLD FLASH FLOODING IS NOT OUT OF
THE QUESTION LATER TODAY AND TONIGHT. THE DAY SHIFT MAY BE ABLE TO
BETTER GAGE THE POTENTIAL THIS MORNING AND HAVE PLENTY OF TIME TO
ISSUE A WATCH IF NECESSARY.
THE SEVERE WEATHER POTENTIAL IS ALSO QUITE NEBULOUS AT THIS TIME.
DESPITE THE EXPECTED SURGE OF LOW LEVEL MOISTURE THIS
AFTERNOON...RAPIDLY INCREASING CLOUDS AND OVERSPREADING PRECIP WILL
SERIOUSLY HAMPER INSTABILITY TODAY. HOWEVER...AFTER LOOKING THROUGH
ALL OF THE AVAILABLE GUIDANCE...THERE IS A CHANCE THAT A PORTION OF
THE REGION MAY HAVE A CHANCE TO SEE ISOLD SVR TSTMS TODAY. THE MOST
LIKELY AREA APPEARS TO BE ACROSS CT AND IMMEDIATELY ADJACENT AREAS OF
MASS AND RHODE ISLAND. THIS IS WHERE A PLUME OF RELATIVELY HIGH
THETA-E AIR WILL LIKELY EXIST AND BE JUXTAPOSED WITH A RIBBON OF
MODERATE DEEP LAYER SHEAR BY MID TO LATE AFTERNOON. IT IS IN THIS
AREA WHERE SFC WINDS COULD LOCALLY BACK AS WELL...ENHANCING LOW LEVEL
SHEAR/HELICITY. THEREFORE...A CONDITIONAL THREAT FOR ISOLD DAMAGING
WINDS/TORNADO EXISTS IN THIS AREA...WITH THE CONDITION BEING THE
DEVELOPMENT OF ENOUGH SURFACE-BASED INSTABILITY TO SUPPORT
STRONG/DISCRETE UPDRAFTS. IF ANY CONVECTION THAT DEVELOPS IS NOT ABLE
TO BECOME SFC-BASED THEN ANY SVR THREAT WOULD BE QUITE LOW.
OVERALL...LOW PROB.
&&
.SHORT TERM /3 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SHOWERS AND THUNDERSTORMS...SOME HEAVY WILL BE ONGOING THIS EVENING
ACROSS MUCH OF SOUTHERN NEW ENGLAND. THE THREAT FOR SHOWERS/TSTMS
WILL DIMINISH/END FROM NW TO SE DURING THE NIGHT...WITH THE ACTIVITY
LINGERING ACROSS SOUTHEAST MASS THROUGH EARLY SATURDAY MORNING.
SATURDAY SHOULD BE A PRETTY NICE DAY...A BIT HUMID BUT PLENTY OF SUN.
NAM IS ADVERTISING A FEW POP-UP SHOWERS/TSTMS...BUT KEPT THE FORECAST
DRY FOR NOW AS A WELL-DEFINED TRIGGER SEEMS TO BE LACKING AT THE
TIME. TOOK A BLEND OF THE MAVMOS AND METNAM GUIDANCE FOR MAXES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
RIDGE MOVES EAST OF US SATURDAY NIGHT WITH WEAK EAST SURFACE FLOW.
MOIST LAYER BELOW 700 MB BUT DRY AT THE CIRRUS LEVEL. DEWPOINT
LINGER IN THE 60S. NAM SHOWS LIGHT MEASURABLE QPF OVERNIGHT...BUT
WITH THE LACK OF DEEP MOISTURE OR INSTABILITY OR SIGNIFICANT LIFTING
MECHANISMS WE SUSPECT THIS IS MORE OF A REFECTION OF POTENTIAL
FOG/DRIZZLE. EXPECTING FAIR WEATHER WITH INCREASING FOG AND STRATUS
OVERNIGHT.
COLD FRONT MOVES INTO WESTERN/CENTRAL NEW YORK SUNDAY SUPPORTED BY
UPPER SHORTWAVE. NAM AND GFS AGREE ON FRONTAL PLACEMENT...BUT
DIFFER ON OTHER DETAILS. NAM IS SLOW AND WEAK ON DEVELOPING
INSTABILITY OVER SOUTHERN NEW ENGLAND...THE GFS IS MORE ROBUST.
BOTH MODELS BRING A PRIMARY UPPER JET ACROSS WESTERN PA/CENTRAL
NY...THE GFS HOLDS ONTO THIS WHILE THE NAM DEVELOPS A SECONDARY JET
MAX ALONG THE MID ATLANTIC BLUE RIDGE AREA AND BRINGS A LINKED JET
AREA...RIGHT ENTRANCE OF ONE AND LEFT EXIT OF THE SECOND...ACROSS
EASTERN NY BY LATE DAY AND INTO NORTHERN NEW ENGLAND SUNDAY NIGHT.
COMMON GROUND OF THE TWO WOULD INDICATE HIGHER CONVECTIVE POTENTIAL
IN WESTERN NEW ENGLAND WITH FOCUS ON THE AFTERNOON/EVENING.
BOTH NAM AND GFS INDICATE THE ACTUAL COLD FRONT MOVING ACROSS DURING
MONDAY...KEEPING US IN AN AREA OF LOW LEVEL CONVERGENCE WHILE THE
ENTRANCE REGION OF THE UPPER JET MOVES OVERHEAD AND UP ALONG THE
FRONT. DYNAMIC FORCING AND INSTABILITY ARE THERE...DEWPOINTS REMAIN
IN THE 60S BUT VERTICAL MOISTURE FIELDS ARE FORECAST AS SHALLOW.
WILL FORECAST SLIGHT CHANCE POPS ALONG AND EAST OF THE FRONT
MONDAY...RI AND EASTERN MASS...WITH CHANCE POPS ALONG THE COAST.
ANOTHER COLD FRONT MOVES THROUGH LATE TUESDAY/TUESDAY NIGHT. WILL
GO WITH CHANCE POPS WITH PASSAGE. THE FRONT STALLS SOUTH OF NEW
ENGLAND MIDWEEK WITH WEAK HIGH PRESSURE MOVING OVERHEAD
WEDNESDAY-THURSDAY.
TEMPERATURES ARE BASED ON A BLEND OF MOS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THIS AFTERNOON...PLS SEE TAFS FOR DETAILS. NW WIND SHIFT G25-28 KTS
WDSPRD HUD VALLEY TO BDL CEF AT 19Z SPREADING SEWD. MAY ALLOW ENHANCEMENT
OF TSTMS IN N CT AND RI THRU 21Z. IFR/LIFR IN HEAVY SHWRS/TSTMS.
TONIGHT...IFR CONDS LIKELY AS COLD FRONT PUSHES INTO THE REGION WITH
CONTINUING SHOWERS AND TSTMS. SOME IMPROVEMENT IN CIGS/VSBYS SEEN
FROM NORTHWEST TO SOUTHEAST LATE.
SATURDAY...MAINLY VFR EXPECTED.
OUTLOOK /SATURDAY THROUGH TUESDAY/...
SATURDAY NIGHT-SUNDAY...AREAS OF IFR WITH LOCAL LIFR CIGS/VSBYS IN
EARLY MORNING FOG. SHOWERS/SCT TSTMS DEVELOP ACROSS CENTRAL AND
WESTERN AREAS AFTER 17Z AHEAD OF COLD FRONT. SOME WILL HAVE LOCALLY
HEAVY RAINFALL.
SUNDAY NIGHT-MONDAY...LOCAL MVFR-IFR CIGS/VSBYS WITH CONTINUED
CHANCE OF SHOWERS/TSTMS THROUGH SUNDAY NIGHT...THEN A FEW SHOWERS
OVER E AREAS INTO MONDAY. AREAS OF LATE NIGHT/EARLY MORNING FOG WITH
LOCAL IFR-LIFR CIGS/VSBYS.
MONDAY NIGHT-TUESDAY...EARLY MORNING FOG WITH LOCAL MVFR-IFR
CIGS...OTHERWISE VFR. SCT SHOWERS/TSTMS DEVELOPING FROM W-E DURING
THE AFTERNOON...LOCAL MVFR-IFR CIGS/VSBYS...SOME WITH LOCALLY HEAVY
RAINFALL.
&&
.MARINE...
SCA EXPANDED TO ALL COASTAL WATERS THIS AFTN PER SOUTH GUSTS 25 TO 30
KNOTS NOW TO 21Z.
OTRW 5 TO 6 FOOT SWELLS WILL LIKELY PERSIST INTO SATURDAY ACROSS THE
SOUTH COASTAL WATERS. NOTED SOME MODEL DATA POINTING AT THE POTENTIAL
FOR 25 KNOT WIND GUSTS NEARSHORE TODAY...BUT TEMPERED THAT SINCE SW
FLOW OFF THE COLDER WATER MAY LIMIT GUSTS. SHOWERS AND THUNDERSTORMS
WILL BECOME QUITE NUMEROUS OVER THE WATERS...ESPECIALLY THE SOUTH
COAST...BY LATE AFTERNOON AND ESPECIALLY TONIGHT. THIS MAY LEAD TO
LOCALLY HIGHER WINDS AND SEAS AS WELL AS SIGNIFICANTLY REDUCED VSBYS.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
WINDS WILL BE AT OR BELOW 20 KNOTS THROUGH THE PERIOD. MOST OF THE
COASTAL WATERS WILL ALSO HAVE SEAS BELOW 5 FEET THROUGH THE PERIOD.
EXCEPTION IS RI SOUND SATURDAY NIGHT AND THE SOUTHERN OUTER WATERS
THROUGH SUNDAY/ SUFFICIENT SOUTH SWELL ON THE SOUTHERN OUTER WATERS
TO KEEP SEAS THERE AT 5-6 FEET THROUGH SUNDAY. 5 FOOTERS MAY RETURN
FOR A TIME ON THE OUTER WATERS MONDAY AS WELL.
&&
.HYDROLOGY...
FFA ISSUED. SUPPLEMENTS PREVIOUS FLOOD ADVISORY. CONCERN NEAR ROWE
MASS WHERE VERY HEAVY RAIN OCCURRED ABOUT 36 HRS AGO AND ALSO
HILLSIDE THIS AREA.
PLEASE SEE NEAR TERM DISC ABOVE FOR DETAILS ON HYDRO THOUGHTS. BOTTOM
LINE IS THAT QPF VALUES BETWEEN 0.5-1.5 INCHES WITH ISOLATED HIGHER
AMOUNTS OF 3-4 INCHES EXPECTED TODAY AND TONIGHT. THIS FCST IS
SREF/GEFS/PWAT BASED INCORPORATING 700MB FLOW.
1135 AM REPORT 1.9 INCHES NEAR CANTON CT.
RERBDL SEE BELOW AND OR STMT.
&&
.CLIMATE...
RERBDL POSTED FOR THE DAILY BDL RECORD RFALL ON JULY 31.
PLEASE SEE PUBLIC INFORMATION STATEMENT ISSUED AT 612 PM ON WED JUL 29 FOR
DETAILS ON BOTH JULY AND COMBINED JUNE-JULY CLIMATOLOGY FOR OUR FOUR
CLIMATE SITES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ002-003.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ002-003-
008>011.
NH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NHZ011.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ230>234-236-250-251.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM EDT
SATURDAY FOR ANZ235-237-254>256.
&&
SYNOPSIS...EKSTER
NEAR TERM...DRAG/EKSTER
SHORT TERM...DRAG/EKSTER
LONG TERM...WTB
AVIATION...WTB/DRAG/EKSTER 302P
MARINE...WTB/DRAG/EKSTER
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Jul 31, 2:30 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 230 PM EDT FRI JUL 31 2009 MAZ002-003-008>011-NHZ011-011830- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH- 230 PM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED STRONG...ISOLATED SEVERE...THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. IF ENOUGH INSTABILITY DEVELOPS...ISOLATED WIND DAMAGE OR AN ISOLATED TORNADO WOULD BE POSSIBLE ACROSS NORTHERN CONNECTICUT AND ADJACENT AREAS OF MASSACHUSETTS AND RHODE ISLAND. AT A MINIMUM...POOR DRAINAGE FLOODING RAINS ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING... AND AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY MOST EARLY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ004-MAZ004>007-012>019-021-022-026-NHZ012-015-RIZ001>005-011830- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 230 PM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG...ISOLATED SEVERE...THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. IF ENOUGH INSTABILITY DEVELOPS... ISOLATED WIND DAMAGE OR AN ISOLATED TORNADO WOULD BE POSSIBLE ACROSS NORTHERN CONNECTICUT AND ADJACENT AREAS OF MASSACHUSETTS AND RHODE ISLAND. POOR DRAINAGE FLOODING RAINS ARE EXPECTED IN A PORTION OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING... AND AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY MOST EARLY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-003-011830- HARTFORD CT-TOLLAND CT- 230 PM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING... AND AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY MOST EARLY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-023-024-RIZ006>008-011830- SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 230 PM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG...ISOLATED SEVERE...THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. POOR DRAINAGE FLOODING RAINS ARE EXPECTED IN A PORTION OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY THAT A FLOOD WATCH WILL BE NEEDED FOR A PORTION OF THIS AREA THIS MORNING IF IT LOOKS LIKE HEAVIER RAINFALL AMOUNTS THAN CURRENTLY FORECAST ARE EXPECTED. A MODERATE RISK FOR RIP CURRENTS EXISTS ON MOST SOUTH FACING OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING...AND AGAIN TUESDAY AFTERNOON AND NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY EARLY EACH MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-011830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 230 PM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SOME WITH GUSTY WINDS AND LOCALLY HIGHER WAVES ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY MORNING...AND AGAIN TUESDAY AFTERNOON AND NIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY LATE EACH NIGHT AND EARLY MORNING...MAINLY SOUTH COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 31, 1:26 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 126 PM EDT FRI JUL 31 2009 MAZ018>022-311830- BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 126 PM EDT FRI JUL 31 2009 AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF THUNDERSTORMS OVER SOUTHEASTERN BRISTOL AND SOUTHERN PLYMOUTH COUNTIES IN MASSACHUSETTS. THE STRONGEST THUNDERSTORM WITH TORRENTIAL RAINS AND THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH 5 MILES WEST OF ROCHESTER...OR ABOUT 5 MILES NORTH OF NEW BEDFORD...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE... ROCHESTER...WAREHAM...CARVER AND PLYMOUTH FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FIELD
Special weather statement, Jul 31, 1:51 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 151 PM EDT FRI JUL 31 2009 MAZ008>011-311815- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 151 PM EDT FRI JUL 31 2009 AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVY RAIN SHOWER WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH AND SOME EMBEDDED THUNDER 6 MILES NORTHWEST OF TOLLAND MASSACHUSETTS...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BLANDFORD...CHESTER...RUSSELL... HUNTINGTON...WESTHAMPTON...NORTHAMPTON AND WILLIAMSBURG FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FIELD
Special weather statement, Jul 31, 2:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EDT FRI JUL 31 2009 MAZ003-004-010-011-311915- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 245 PM EDT FRI JUL 31 2009 AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS WITH SOME EMBEDDED THUNDER AND WIND GUSTS TO 30 MPH EXTENDING FROM 4 MILES EAST OF AMHERST TO 5 MILES SOUTH OF AMHERST TO 3 MILES NORTHEAST OF CHICOPEE...MOVING EAST AT 20 MPH. A GUST TO 28 MPH WAS REPORTED AT BARNES AIRPORT IN WESTFIELD WITH THESE SHOWERS. * SOME LOCATIONS AFFECTED INCLUDE... LUDLOW...WILBRAHAM... BELCHERTOWN...PALMER...WARE...HARDWICK AND BARRE FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT. FIELD
Special weather statement, Jul 31, 2:51 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 251 PM EDT FRI JUL 31 2009 CTZ002-311930- HARTFORD CT- 251 PM EDT FRI JUL 31 2009 AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES SOUTHEAST OF BURLINGTON...OR ABOUT 4 MILES NORTH OF BRISTOL...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... FARMINGTON...CANTON...AVON... WEST HARTFORD...SIMSBURY...BLOOMFIELD AND HARTFORD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT. FIELD
Special weather statement, Jul 31, 3:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT FRI JUL 31 2009 CTZ002>004-MAZ011-012-312000- EASTERN HAMPDEN MA-HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 317 PM EDT FRI JUL 31 2009 AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINS AND THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH EXTENDING FROM 7 MILES EAST OF SPRINGFIELD TO JUST EAST OF WINDSOR LOCKS TO 5 MILES WEST OF BURLINGTON...AND ON SOUTHWESTWARD TOWARD WHITE PLAINS NEW YORK. THE LINE WAS MOVING TO THE EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SOUTHWEST WORCESTER COUNTY...TOLLAND COUNTY...EASTERN AND SOUTHERN HARTFORD COUNTY. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR NORTHERN CONNECTICUT UNTIL 9 PM. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS. FIELD
Special weather statement, Jul 31, 3:21 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 321 PM EDT FRI JUL 31 2009 MAZ004-311945- NORTHERN WORCESTER MA- 321 PM EDT FRI JUL 31 2009 AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 2 MILES NORTHWEST OF OAKHAM...OR ABOUT 15 MILES NORTHWEST OF WORCESTER...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE... PAXTON...RUTLAND... HUBBARDSTON...HOLDEN...PRINCETON...WEST BOYLSTON...STERLING... LEOMINSTER...LANCASTER AND CLINTON FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:24 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 3 hr |
| Jul 31, 12:47 PM EDT | Flash Flood Watch | BOX | Capitol Planning Region | 5 hr |
| Jul 31, 2:55 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 3 hr |
| Jul 31, 3:17 PM EDT | Areal Flood Advisory | BOX | Northeastern Connecticut Planning Region | 2 hr |
| Jul 31, 4:33 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 42 min |
| Jul 31, 4:50 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 55 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.